Hail, Chouteau
- When
- June 24, 6:25 PM MST
- Where
- Chouteau County, 2 mi N of Geraldine
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.659, -110.250
A severe thunderstorm dropped .75 inch diameter hail at Geraldine 2N.
Severe thunderstorms developed over portions of North Central Montana during the afternoon and evening of the 24th. Hail up to the size of a baseball as well as wind gusts in excess of 60 mph were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms developed over portions of North Central Montana during the afternoon and evening of the 24th. Hail up to the size of a baseball as well as wind gusts in excess of 60 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 24, 5:21 PM MST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION...COR TORNADO WATCH END TIME NATIONAL WEATHER SERVICE GREAT FALLS MT 621 PM MDT SUN JUN 24 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... TONIGHT THROUGH TUESDAY...AIRMASS REMAINS CAPPED THIS AFTERNOON BUT EXPECTATION STILL EXISTS THAT THE CAP WILL BE BROKEN LATER THIS AFTERNOON AND CONVECTIVE ACTIVITY WILL DEVELOP. ALL THIS TRANSPIRING AHEAD OF AN UPPER TROF THAT APPROACHES WESTERN MONTANA TONIGHT. MODELS CONTINUE TO BRING SIGNIFICANT MOISTURE TO THE AREA LATE THIS EVENING AND INTO SUNDAY MORNING. UPPER TROF MOVES ACROSS SOUTHERN CANADA MONDAY WITH RIDGING RETURNING ON TUESDAY. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES MONDAY BUT WARM TO NEAR SEASONAL VALUES TUESDAY. EMANUEL TUESDAY NIGHT THROUGH FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER LEVEL RIDGE OVER MONTANA TUESDAY NIGHT INTO WEDNESDAY. THIS FEATURE THEN MOVES EAST AT REMAINS ANCHORED OVER EASTERN MONTANA AND THE DAKOTAS FOR THE REMAINDER OF THE MID RANGE PERIOD. AN UPPER LEVEL TROUGH WILL SET UP OVER THE EASTERN PACIFIC AND ATTEMPTS TO MOVE INLAND BY LATE IN THE PERIOD...BUT WILL MAKE LITTLE HEADWAY AS THE UPPER RIDGE STANDS FIRM. SCENARIO PUTS MY ENTIRE FORECAST AREA UNDER AN UNSTABLE SOUTHWEST FLOW ALOFT ONCE AGAIN. THIS WILL BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...AND TEMPERATURES WILL WARM WELL ABOVE SEASONAL NORMALS. MPJ SATURDAY AND SUNDAY...A LOW PRESSURE TROUGH IS EXPECTED TO BE MOVING ONTO THE PACIFIC NORTHWEST COAST DURING THIS PERIOD. A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE CWA AS PACIFIC MOISTURE IN A SOUTHWEST FLOW ALOFT BEGINS TO MOVE EASTWARD. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. SAUCIER && .AVIATION... UPDATED 0020Z. A MOIST SOUTHWEST FLOW ALOFT WILL PREVAIL OVER CENTRAL MONTANA THROUGH THE PERIOD. EXPECT A FEW ISOLATED THUNDERSTORMS OVER SOUTHWEST MONTANA...WHILE SCATTERED/NUMEROUS THUNDERSTORMS WILL OCCUR OVER NORTH CENTRAL MONTANA. THE BEST CHANCE FOR THUNDERSTORMS IS FROM 03Z UNTIL 15Z MONDAY. SOME THUNDERSTORMS WILL PRODUCE GUSTY WINDS/HAIL. STRONG WINDS WILL DEVELOP OVER NORTH CENTRAL MONTANA AFTER 16Z MONDAY...AND THEN CONTINUE UNTIL 00Z TUESDAY...WITH THE STRONGEST WINDS OCCURRING ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT PLAINS. GENERALLY VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS...BUT A FEW LOCAL AREAS OF IFR/MVFR CONDITIONS ARE POSSIBLE IN/NEAR THUNDERSTORMS. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 48 65 41 74 / 60 40 10 0 CTB 44 63 38 69 / 70 60 10 0 HLN 53 71 43 78 / 60 40 10 10 BZN 48 73 38 76 / 30 20 10 0 WEY 37 64 32 69 / 10 0 0 0 DLN 46 71 37 77 / 20 10 10 10 HVR 53 68 47 76 / 60 60 10 0 LWT 52 66 41 73 / 40 20 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... ...TORNADO WATCH IN EFFECT FOR THE LEWISTOWN AREA UNTIL 11 PM... && SHORT TERM...EMANUEL LONG TERM...MPJ/SAUCIER AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 620 AM MDT SUN JUN 24 2007 MTZ050-051-054-251230- JUDITH BASIN-FERGUS-MEAGHER- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. CONDITIONS WILL BECOME FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS. THEREFORE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS PRECIPITATION DECREASES ON MONDAY...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP ACROSS THE AREA. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-045-047-251230- HILL-CHOUTEAU-LIBERTY-BLAINE- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING...WITH SHOWERS BECOMING MORE NUMEROUS OVERNIGHT. CONDITIONS ARE FAVORABLE FOR SOME OF THE THUNDERSTORMS TO PRODUCE HAIL AND GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS PRECIPITATION DECREASES ON MONDAY...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS THE AREA. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012-014-044-046-048-049-251230- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL DEVELOP ACROSS THE AREA ON MONDAY. WINDS WILL THEN DECREASE MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-251230- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 620 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
614 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL 13 N LOHMAN 48.78N 109.40W
06/24/2007 M1.25 INCH BLAINE MT TRAINED SPOTTER
0.50 INCH RAINFALL
0825 AM HAIL 11 N TURNER 49.00N 108.41W
06/24/2007 M1.25 INCH BLAINE MT CO-OP OBSERVER
TURNER BORDER STATION
&&
EKThe Great Falls radar (KTFX), 88 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
16 hail. Local standard time, as filed.
A severe thunderstorm dropped .75 inch diameter hail at Geraldine 2N.
A severe thunderstorm dropped 1 inch diameter hail at Geraldine 2W.
A severe thunderstorm dropped 1.75 inch diameter hail at Monarch 4N.
A severe thunderstorm dropped 1.75 inch diameter hail at Roy.
A severe thunderstorm dropped 2 inch diameter hail at Monarch. The hail damaged numerous car windshields and house windows.
A severe thunderstorm dropped 2.75 inch diameter hail at Roy 1NE. The hail damaged numerous vehicles.
A severe thunderstorm dropped .88 inch diameter hail at Raynesford 1SSE.
A severe thunderstorm dropped 1 inch diameter hail at Raynesford 1SE.
A severe thunderstorm dropped 1 inch diameter hail at Geyser 4W. The hail damaged crops and broke a skylight on a home.
A severe thunderstorm dropped 2 inch diameter hail at Geyser. The hail damaged numerous homes with the damage consisting of broken windows and dented siding.
A severe thunderstorm dropped 2.50 inch diameter hail at Millegan 14SSE.
A severe thunderstorm dropped 1.75 inch diameter hail at Geyser 6E.
A severe thunderstorm dropped 1.75 inch diameter hail at Denton 12N.
A severe thunderstorm dropped 1.75 inch diameter hail at Stanford 6SW.
A severe thunderstorm dropped 1.25 inch diameter hail at Winifred. The hail broke most windows of the west side of numerous houses and covered the ground to a depth of one and one-half inches. The storm also produced a wind gust to 71 mph.
A severe thunderstorm dropped 2,50 inch diameter hail at Stanford. The hail broke numerous house windows.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31857, 31858, 31859, 31860, 31862, 31863, 31866, 31867, 31869, 31870, 31871, 31872, 31873, 31876, 31878, 31879.